Alert archive / Nebraska / Freeze Warnings in 2012
Freeze Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this freeze warning at Apr 8, 2012, 2:55 PM CDT for 8 counties in Nebraska. It took effect at Apr 9, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 2:55 PM CDT (19:55 UTC)
- In effect from
- Apr 9, 2012, 3:00 AM CDT
- Expired
- Apr 9, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Dawson County, NE, Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WWUS73 KGID 081955 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 255 PM CDT SUN APR 8 2012 ...FREEZING TEMPERATURES POSSIBLE EARLY MONDAY MORNING... .IN THE WAKE OF A WEAK COLD FRONT...SURFACE HIGH PRESSURE WILL AGAIN BUILD INTO THE REGION OVERNIGHT. THE COMBINATION OF DRY AIR...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 29-32 DEGREE RANGE. NEZ039>041-046>049-060-090400- /O.NEW.KGID.FZ.W.0002.120409T0800Z-120409T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON 255 PM CDT SUN APR 8 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. * TEMPERATURE...ALTHOUGH A LONG-LASTING HARD FREEZE IS NOT LIKELY IN MOST AREAS...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 29 TO 32 DEGREE RANGE IS EXPECTED EARLY MONDAY MORNING...ESPECIALLY IN LOW-LYING AREAS SUCH AS RIVER VALLEYS. * IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PFANNKUCH
3 follow-up statements
397 WWUS73 KGID 090248 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 948 PM CDT SUN APR 8 2012 ...FREEZING TEMPERATURES POSSIBLE EARLY MONDAY MORNING... .IN THE WAKE OF A WEAK COLD FRONT...SURFACE HIGH PRESSURE WILL AGAIN BUILD INTO THE REGION OVERNIGHT. THE COMBINATION OF DRY AIR...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 29-32 DEGREE RANGE. NEZ039>041-046>049-060-091100- /O.CON.KGID.FZ.W.0002.120409T0800Z-120409T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON 948 PM CDT SUN APR 8 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. * TEMPERATURE...ALTHOUGH A LONG-LASTING HARD FREEZE IS NOT LIKELY IN MOST AREAS...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 29 TO 32 DEGREE RANGE IS EXPECTED EARLY MONDAY MORNING...ESPECIALLY IN LOW-LYING AREAS SUCH AS RIVER VALLEYS. * IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
225 WWUS73 KGID 091030 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 530 AM CDT MON APR 9 2012 ...FREEZING TEMPERATURES EARLY THIS MORNING... .IN THE WAKE OF A WEAK COLD FRONT...SURFACE HIGH PRESSURE IS BUILDING INTO THE REGION THIS MORNING. THE COMBINATION OF DRY AIR...LIGHT BREEZES AND CLEAR SKIES WILL PROMOTE AT LEAST A BRIEF PERIOD OF FREEZING TEMPERATURES MAINLY IN THE 29-32 DEGREE RANGE...ESPECIALLY IN LOW-LYING AREAS. NEZ039>041-046>049-060-091300- /O.CON.KGID.FZ.W.0002.000000T0000Z-120409T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON 530 AM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...ALTHOUGH A LONG-LASTING HARD FREEZE IS NOT LIKELY IN MOST AREAS...AT LEAST A BRIEF PERIOD OF TEMPERATURES IN THE 29 TO 32 DEGREE RANGE IS EXPECTED EARLY THIS MORNING... ESPECIALLY IN LOW-LYING AREAS SUCH AS RIVER VALLEYS. * IMPACTS...EVEN IF PARTS OF THE AREA DO NOT FREEZE...PATCHY FROST DEVELOPMENT IS ALSO POSSIBLE. GIVEN THE UNUSUALLY EARLY START TO THE GROWING SEASON THIS SPRING...PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEINLEIN
443 WWUS73 KGID 091309 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 809 AM CDT MON APR 9 2012 NEZ039>041-046>049-060-091415- /O.EXP.KGID.FZ.W.0002.000000T0000Z-120409T1300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON 809 AM CDT MON APR 9 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE AT OR ABOVE FREEZING AND WILL CONTINUE TO RISE RAPIDLY THIS MORNING...SO THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES ARE FORECAST TO DROP TO AROUND FREEZING AGAIN TONIGHT FOR AREAS NORTH OF I-80. $$ EDDY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:51 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 8, 12:51 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1251 PM CDT SUN APR 8 2012 .UPDATE...OVERALL THE FORECAST REMAINS ON TRACK FOR THIS AFTERNOON. FOR THE SECOND DAY IN A ROW...IT WILL AT LEAST BE A SOMEWHAT CLOSE CALL REGARDING RED FLAG WARNING CRITERIA ACROSS PARTS OF THE CWA...ALTHOUGH UNLIKE YESTERDAY DON/T THINK THAT SEVERAL COUNTIES WILL LEGITIMATELY MEET CRITERIA FOR 3+ HOURS. THAT BEING SAID...CURRENTLY HAVE RELATIVE HUMIDITY VALUES HOVERING JUST ABOVE THE CRITICAL 20 PERCENT THRESHOLD FOR A FEW HOURS THIS AFTERNOON...AND ALTHOUGH SOUTHWEST WINDS SHOULD GRADUALLY SUBSIDE A BIT ESPECIALLY AFTER 21Z...FREQUENT GUSTS TO AT LEAST 25 MPH WILL PERSIST THROUGH THEN. TEMPERATURE WISE THIS AFTERNOON...MODIFIED HIGHS VERY LITTLE FROM PREVIOUS FORECAST...WITH MOST OF THE CWA STILL EXPECTED TO REACH INTO THE 69-73 RANGE. THE APPROACHING TROUGH LINE/WEAK COLD FRONT IS MAKING STEADY PROGRESS ACROSS THE SANDHILLS AT THIS HOUR...AND A SWITCH TO TRUE NORTHERLY WINDS WILL BE INVADING NORTHWEST ZONES BY MID-LATE AFTERNOON...AND THEN SAGGING SOUTHWARD ACROSS THE I-80 CORRIDOR THIS EVENING. && .AVIATION...18Z KGRI TAF. VFR CEILING/VISIBILITY AGAIN ANTICIPATED THROUGH THE NEXT 24 HOURS...WITH VERY LITTLE IN THE WAY OF CLOUDS WHATSOEVER. AS A RESULT...WIND SPEEDS/DIRECTIONAL CHANGES ARE THE PRIMARY ISSUE. FOR THE FIRST SEVERAL HOURS THIS AFTERNOON...PREVAILING WINDS WILL BE FROM THE SOUTHWEST...WITH GUST POTENTIAL TO AT LEAST 23KT. BY LATE AFTERNOON SPEEDS SHOULD SUBSIDE A BIT AS A TROUGH AXIS/COLD FRONT APPROACHES FROM THE NORTH. THE TRUE SWITCH TO NORTHERLY BREEZES SHOULD OCCUR AROUND 00Z...WITH A BRIEF PERIOD OF ENHANCED GUSTS POSSIBLE WITH FRONTAL PASSAGE. FOR THE MAJORITY OF THE EVENING/OVERNIGHT HOWEVER...A FAIRLY LIGHT NORTH-NORTHEAST COMPONENT WILL PREVAIL...WITH NORTHEAST BREEZES PICKING UP TO AROUND 12KT DURING THE LAST FEW HOURS OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 915 AM CDT SUN APR 8 2012/ UPDATE...JUST COMPLETING A QUICK UPDATE...MAINLY TO ADDRESS THE EXPIRATION OF THE FREEZE WARNING. SEVERAL AREAS IN THE WARNING...ALONG WITH ISOLATED LOCATIONS OUTSIDE THE WARNING MAINLY IN THE FAR EASTERN CWA...REGISTERED OVERNIGHT TEMPERATURES IN THE 30-32 DEGREE RANGE. A FEW SITES...INCLUDING ORD AIRPORT...EVEN PLUNGED INTO THE MID-UPPER 20S FOR SEVERAL HOURS...THUS INDUCING A HARD FREEZE. WILL TAKE A CLOSER LOOK AT PROSPECTS FOR FREEZING TEMPERATURES AGAIN TONIGHT WITH LATER FORECAST PACKAGE. OTHER THAN TWEAKING TEMP/DEWPOINT TRENDS FOR THE NEXT FEW HOURS...NO OTHER CHANGES MADE AT THIS TIME TO TODAYS FORECAST...INCLUDING HIGH TEMPS. PREV DISCUSSION... /ISSUED 639 AM CDT SUN APR 8 2012/ AVIATION...12Z KGRI TAF. LOW PRESSURE MOVING ACROSS THE PLAINS THIS MORNING WILL HELP INCREASE SOUTH WINDS TO NEAR 15 TO 20 KTS WITH GUSTS UP TO 25 KTS POSSIBLE. AS A FRONTAL BOUNDARY BEGINS TO PUSH THROUGH THE REGION FROM THE NORTHWEST DURING THE AFTERNOON HOURS...A WIND SHIFT FROM THE SOUTHWEST TO NORTHWEST WILL OCCUR. NO PRECIPITATION IS EXPECTED WITH THIS SYSTEM AND ONLY HIGH CLOUDS ARE EXPECTED THROUGH THE TAF PERIOD. PREV DISCUSSION... /ISSUED 459 AM CDT SUN APR 8 2012/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT THE UPPER LEVEL PATTERN WILL BE RATHER STABLE OVER THE NEXT FEW DAYS AS A ROCKY MOUNTAIN RIDGE CREEPS EAST DURING THIS TIME PERIOD. FIRST CONCERN TODAY WILL BE MORE POTENTIAL FIRE WEATHER ISSUES. TROUGH/WEAK COLD FRONT WILL SAG INTO THE NORTHERN CWA TODAY AS FAIRLY LOW DEW POINTS EXIST. WIND MAY NOT BE AS STRONG AS ORIGINALLY THOUGHT AS MODELS ADVERTISE A MORE SAGGING SOUTH NATURE TO THIS FEATURE...WITH WIND BEING LIGHTER NEAR THE BOUNDARY. ALTHOUGH SLIGHTLY BURNT FROM WIND SPEEDS STAYING UP FOR LONGER THAN EXPECTED YESTERDAY...I THINK THIS SITUATION SHOULD BE DIFFERENT. ALTHOUGH I AM EXPECTING US TO MARGINALLY MEET THE RELATIVE HUMIDITY CRITERION FOR SOME OF THE NORTHERN HALF OF THE CWA THIS AFTERNOON...I DO NOT THINK WIND SPEEDS WILL REACH WHAT IS NEEDED FOR A LONG ENOUGH TIME. AFTER CHECKING OUT PROGGED SOUNDINGS IN THE NORTHERN CWA...THIS CONFIRMS MY DECISION TO NOT ISSUE A RED FLAG WARNING. WE WILL NEED TO KEEP AN EYE ON WIND SPEEDS TO MAKE SURE THAT WINDS TO NOT END UP BEING STRONGER THAN ANTICIPATED. WE CLEARLY GOT QUITE COOL IN MANY LOCATIONS THIS MORNING AND HAVE TAKEN THIS INTO CONSIDERATION FOR THE FORECAST TEMPERATURES THE NEXT COUPLE OF NIGHTS. WHEN CONSIDERING MODEL DATA...I TOOK A LOOK AT HOW MODELS WERE GENERALLY DOING DURING THE LAST 1-3 DAYS AS OPPOSED TO A LONGER SPAN AS MODELS HAVE CLEARLY HAD A WARM BIAS VERY RECENTLY FOR LOW TEMPERATURES. I INTRODUCED SOME FROST WORDING FOR CENTRAL/NORTHERN PARTS OF THE CWA FOR LATE TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. I EVEN PUT A 29 DEGREE TEMPERATURE IN FOR ORD. SINCE WE ALREADY HAVE A VALID FREEZE WARNING GOING THIS MORNING...I WILL OPT TO NOT ISSUE ANOTHER FREEZE WARNING FOR TONIGHT AND MENTION THIS IN THE HWO...AND LET THE DAY SHIFT ISSUE ANY NEW FREEZE WARNINGS ONCE THE CURRENT FREEZE WARNING IS OVER. MONDAY NIGHT ONCE AGAIN WILL HAVE RATHER COOL POTENTIAL...ESPECIALLY TOWARD ORD. DEW POINTS MAY BE TOO LOW FOR ACTUAL FROST TO OCCUR IN MANY LOCATIONS FOR TONIGHT AND MONDAY NIGHT...BUT I WILL AT LEAST MENTION FROST FOR TONIGHT TO HEIGHTEN AWARENESS OF THE COOL TEMPERATURES. KEPT TEMPERATURES LARGELY THE SAME AS THE PREVIOUS FORECAST FOR TODAY...EXCEPT WARMED TEMPERATURES IN THE NORTH A BIT MORE NEAR AND JUST SOUTH OF THE AFOREMENTIONED BOUNDARY. I ALSO GENERALLY COOLED OFF TEMPERATURES FOR MONDAY INTO TUESDAY. ALTHOUGH ALLBLEND IS PAINTING SOME SLIGHT CHANCES OF PRECIPITATION IN THE SOUTHWESTERN CWA LATE TUESDAY NIGHT...I DECIDED TO YANK THESE WITH MOST MODELS INDICATING THAT THE BEST ISENTROPIC LIFT REMAINS SOUTHWEST OF THE CWA THROUGH 12Z. PUT SOME FOG IN FOR LATE TUESDAY NIGHT NEAR THE EDGE OF APPROACHING STRATUS. LONG TERM...WEDNESDAY THROUGH SATURDAY. BY WEDNESDAY MORNING...AND UPPER LEVEL RIDGE AXIS WILL SHIFT ACROSS THE FRONT RANGE OF THE ROCKIES...WHILE TWO DEEPENING TROUGHS CONTINUE TO DEVELOP...ONE ACROSS THE OHIO RIVER VALLEY AND THE OTHER JUST OFF THE WEST COAST. AT THE SURFACE...HIGH PRESSURE IS EXPECTED TO SAG SOUTHWARD FROM CANADA INTO THE MINNESOTA IOWA REGION JUST EAST OF THE CENTRAL PLAINS. THE MODELS ARE IN GOOD AGREEMENT ON WEDNESDAY...AS ISENTROPIC LIFT GENERATES A FAIRLY DECENT AMOUNT OF PRECIPITATION ACROSS THE TEXAS OKLAHOMA PANHANDLE INTO WESTERN KANSAS AND WESTERN NEBRASKA. MUCH OF THE FORECAST AREA REMAINS ON THE EASTERN EDGE OF THE PRECIPITATION AND WILL LIKELY REMAIN DRY THROUGHOUT THE DAY. HOWEVER...PORTIONS OF THE SOUTHWEST COULD CERTAINLY SEE SOME MOISTURE WITH THE SYSTEM. THERE IS SOME UNCERTAINTY WITH HIGH TEMPERATURES ON WEDNESDAY AS THE HIGH SAGS TO THE EAST...CLOUDY SKIES ARE INCREASING FROM THE WEST. MODEL GUIDANCE REMAINS MUCH TOO WARM...WITH LITTLE MIXING EXPECTED. DECIDED TO LOWER TEMPERATURES IN THE SOUTHWEST TO LOW TO MID 50S WITH UPPER 50S ACROSS THE EAST. MODELS REMAIN IN DISAGREEMENT AS THEY TRY TO HANDLE THE NEXT SHORT WAVE TROUGH PUSHING ACROSS THE ROCKIES. THE EC SOLUTION TRIES TO PUSH THE SHORT WAVE DIRECTLY OVER THE CENTRAL PLAINS WHILE THE GFS SOLUTION MOVES THE SHORT WAVE NORTHWARD ACROSS MONTANA. THE MODELS DO AGREE HOWEVER...THAT THE ISENTROPIC LIFT AXIS WILL BEGIN TO SHIFT EASTWARD THURSDAY MORNING HELPING GENERATE A LARGE AMOUNT OF PRECIPITATION ACROSS THE PLAINS MOST OF THE DAY ON THURSDAY. BY FRIDAY...THE EC TRIES TO SHIFT THIS AXIS MUCH FARTHER EAST THAN THE GFS AND THUS TRIES TO DRY OUT THE PLAINS MUCH SOONER THAN THE GFS. INSTABILITY PARAMETERS ON THURSDAY INDICATE THE POSSIBILITY FOR THUNDERSTORMS...MAYBE EVEN STRONG TO SEVERE...BUT MAINLY OVER THE KANSAS COUNTIES DURING THE AFTERNOON. BY FRIDAY...INSTABILITY PARAMETERS ARE LARGER WITH SFC CAPE VALUES NEARING 2000 TO 2500 J/KG. HOWEVER...DEPENDING ON THE SOLUTION...LOCATION OF ANY SEVERE WEATHER POTENTIAL COULD BE OVER THE FORECAST AREA OR COULD BE PUSHED EASTWARD. MOISTURE APPEARS STICK AROUND THROUGH SATURDAY...WITH THE ECMWF SUGGESTING ANOTHER WASHOUT DAY...WHILE THE GFS HAS THE AREA UNDER A DRY SLOT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...PFANNKUCH SHORT TERM...HEINLEIN LONG TERM...SALTZMAN
Hazardous weather outlook, Apr 8, 9:08 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 908 AM CDT SUN APR 8 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 908 AM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS AFTERNOON...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL PROMOTE ELEVATED TO NEAR-CRITICAL FIRE DANGER ACROSS MUCH OF THE OUTLOOK AREA...BUT ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 80 IN SOUTH CENTRAL NEBRASKA. FROST IS POSSIBLE LATE TONIGHT ALONG AND NORTH OF A LINE FROM CAMBRIDGE TO HASTINGS TO YORK. AREAS ALONG AND NORTH OF LINE FROM LEXINGTON TO SAINT PAUL TO FULLERTON ARE EXPECTED TO DIP TO FREEZING OR POSSIBLY JUST BELOW FREEZING LATE TONIGHT...ESPECIALLY IN SHELTERED AND LOW-LYING LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS REMAIN IN THE FORECAST BEGINNING WEDNESDAY AND LINGERING THROUGH SATURDAY FOR THE ENTIRE OUTLOOK AREA. AT THIS TIME...THERE IS A POTENTIAL FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH THE BEST CHANCE BEING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
Nearby
Freeze Warnings in Nebraska, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.